MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 8X18IN 4-0 S/A SH-1 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 8X18IN 4-0 S/A SH-1 CR; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J771D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).A manufacturing record evaluation was performed for the finished device lot number rcmmhj / j771z21, and no non-conformances related to the reported complaint condition were identified.Attempts are being made to receive a device.To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent an is resection surgery on (b)(6) 2021 and the suture was used.During the surgery, the needle was broken at the swage part.There were no patient consequences reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 9/13/2021.Investigation summary
=
> a failed suture needle, was submitted for fractographic evaluation on august 12, 2021.The component was identified as product code j771d.It was requested to assess the fracture mode of the failure.A fracture was observed in the body of the needle.One side of the needle was received, the mating fracture surface was not provided for this evaluation.A scanning electron microscope (sem) was used to examine the fracture surfaces and surrounding area of the needle.The fracture surfaces were examined in multiple locations to determine the fracture mode.The evaluation revealed the fracture was composed of microvoid coalescence, which is evidence of a ductile fracture mode.A cup-and-cone shaped fracture and macroscopic plastic deformation observed coincidental to the fracture provide additional evidence that the failure was induced by mechanical deformation leading to ductile overload.This was a ductile fracture.The evidence of this examination indicates that the breakage occurred at the attachment area of the needle during use due to tensile overload.There is no evidence of any material flaw or defect that would cause premature failure.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected information: d9, h3, h6.

Brand Name
VCL CT BRD VIO 8X18IN 4-0 S/A SH-1 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12163337
Report Number2210968-2021-06289
Device Sequence Number19866324
Product Code GAM
UDI-Device Identifier10705031042858
UDI-Public10705031042858
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberJ771D
Device Catalogue NumberJ771D
Device Lot NumberRCMMHJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2021
Initial Date Received by Manufacturer 06/17/2021
Supplement Date Received by Manufacturer09/07/2021
Initial Report FDA Received Date07/13/2021
Supplement Report FDA Received Date09/13/2021
Patient Sequence Number1